Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 161, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 21, 2009, 8:19 PM CDT for Ozark County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2009, 8:19 PM CDT (01:19 UTC)
- Expired
- Sep 22, 2009, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Ozark County, MO
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -179 m²/s²
- 0-3 km storm-relative helicity
- -171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 220119 FFWSGF MOC153-220700- /O.NEW.KSGF.FF.W.0161.090922T0119Z-090922T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 819 PM CDT MON SEP 21 2009 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... OZARK COUNTY IN SOUTHWEST MISSOURI... * UNTIL 200 AM CDT. * AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THUNDERSTORMS HAVE PRODUCED ONE TO TWO INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS. MORE RAIN WILL BE MOVING INTO THE WARNING AREA THROUGH THE LATE EVENING WITH FLASH FLOODING LIKELY. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER CROSSINGS... HIGHWAY 181 AT BRYANT CREEK NORTHEAST OF SYCAMORE... ROUTE T AT LICK CREEK 6 MILES SOUTH OF GAINESVILLE... HIGHWAY 95 AT BRYANT CREEK JUST EAST OF ROCKBRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS. && LAT...LON 3681 9277 3679 9211 3649 9213 3650 9278 $$ LINDENBERG
2 follow-up statements
000 WGUS73 KSGF 220341 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1041 PM CDT MON SEP 21 2009 MOC153-220700- /O.CON.KSGF.FF.W.0161.000000T0000Z-090922T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OZARK MO- 1041 PM CDT MON SEP 21 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR OZARK COUNTY... AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO OCCASIONALLY HEAVY RAINFALL CONTINUES ACROSS THE WARNED AREA. RADAR ESTIMATES THAT ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE AREA...WITH AN ADDITIONAL HALF TO THREE QUARTERS OF AN INCH POSSIBLE BEFORE THE RAIN ENDS OVERNIGHT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER CROSSINGS... HIGHWAY 181 AT BRYANT CREEK NORTHEAST OF SYCAMORE... ROUTE T AT LICK CREEK 6 MILES SOUTH OF GAINESVILLE... HIGHWAY 95 AT BRYANT CREEK JUST EAST OF ROCKBRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS. && LAT...LON 3681 9277 3679 9211 3649 9213 3650 9278 $$ SCHAUMANN
000 WGUS73 KSGF 220659 RRA FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 159 AM CDT TUE SEP 22 2009 MOC153-220709- /O.EXP.KSGF.FF.W.0161.000000T0000Z-090922T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OZARK MO- 159 AM CDT TUE SEP 22 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM CDT FOR OZARK COUNTY... THIS WARNING HAS BEEN REPLACE BY AN AREAL FLOOD WARNING VALID UNTIL 10 AM. EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3681 9277 3679 9211 3649 9213 3650 9278 $$ HATCH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 7:36 PM CDT, 43 minutes earlier.
Area forecast discussion, Sep 21, 7:36 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT MON SEP 21 2009
.DISCUSSION...
STRONG THUNDERSTORMS EXTEND FROM FORT LEONARD WOOD TO NEAR
GAINESVILLE WITH TRAINING THUNDERSTORMS ALONG THE ARKANSAS STATE
LINE TO NEAR SELIGMAN. OVERALL SEVERE THREAT CONTINUES TO
DIMINISH WITH LOSS OF DAY TIME HEATING AND WEAKER SHEAR AS THESE
THUNDERSTORMS TRACK EAST ACROSS THE AREA.
GREATEST CONCERN THIS EVENING AND OVERNIGHT REMAINS THE FLOOD
RISK ACROSS THE OZARKS AND THE OSAGE PLAIN WITH FLASH...AERIAL AND
RIVER FLOODING ALL POSSIBLE. EFFICIENT RAIN PROCESSES WILL
CONTINUE OVERNIGHT WITH PRECIPITABLE WATER VALUES REMAINING OVER
AN INCH AND A HALF WITH PERSISTENT MOISTURE TRANSPORT FROM 35 KNOT
LOW LEVEL JET AHEAD OF COLD FRONT NOW POSITIONED ALONG THE KANSAS
AND MISSOURI STATE LINE. FRONT WILL GRADUALLY MOVE EAST OVERNIGHT
WITH ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. RAINFALL
WILL REMAIN EFFICIENT WITH UPDRAFTS OF 45 DBZ BELOW 15K FT.
ANGLE
&&
.AVIATION...
SURFACE COLD FRONT REMAINS WEST OF THE AERODROMES WITH NUMEROUS
SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT. MAINLY RAIN SHOWERS
ARE EXPECTED TO IMPACT KJLN AND KSGF THIS EVENING WITH LINE OF
THUNDERSTORMS MOVING THROUGH BRANSON AT TAF ISSUANCE. VISIBILITIES
WILL LIKELY BE REDUCED TO IFR AT BRANSON AS THUNDERSTORMS TRACK THROUGH.
RAIN SHOWERS THEN ARE EXPECTED AT ALL TAF SITES THROUGH THE
OVERNIGHT HOURS. COLD FRONT WILL PASS THROUGH THE TERMINALS LATE
TONIGHT BRINGING A WIND SHIFT TO THE NORTH WITH CEILINGS FALLING
TO MVFR AND IFR.
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Sep 21, 7:09 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 709 PM CDT MON SEP 21 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 709 PM CDT MON SEP 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS SOUTH CENTRAL MISSOURI EAST OF A LINE FROM NEAR FORT LEONARD WOOD TO BRANSON. ISOLATED STRONG STORMS WILL BE CAPABLE OF PRODUCING WINDS NEAR 50 MPH AND HAIL UP TO THE SIZE OF DIMES. FLASH FLOODING AND AERIAL FLOODING WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA OVERNIGHT WITH MODERATE TO HEAVY RAIN CONTINUING TO FALL ON SATURATED SOILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT FROM TUESDAY THROUGH SATURDAY. LOW PRESSURE IS EXPECTED TO GRADUALLY TRACK THROUGH THE PLAINS...EVENTUALLY PROGRESSING EAST TOWARDS THE OZARKS LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE REST OF THE NIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL AMOUNTS AND FLOOD REPORTS TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Local storm report, Sep 21, 7:08 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HEAVY RAIN PITTSBURG 37.41N 94.70W
09/21/2009 M4.20 INCH CRAWFORD KS CO-OP OBSERVER
&&
WISELocal storm report, Sep 21, 7:09 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
709 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HEAVY RAIN 2 SE GREENFIELD 37.39N 93.82W
09/21/2009 M2.00 INCH DADE MO CO-OP OBSERVER
&&
WISELocal storm report, Sep 21, 7:20 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HEAVY RAIN LEBANON 37.68N 92.66W
09/21/2009 M4.00 INCH LACLEDE MO BROADCAST MEDIA
&&
JSSLocal storm report, Sep 21, 7:45 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD BUFFALO 37.64N 93.09W
09/21/2009 DALLAS MO LAW ENFORCEMENT
THE INTERSECTION OF HICKORY AND MILL IN THE CITY OF
BUFFALO CLOSED DUE TO FLOODING. ALSO...POTTER ROAD JUST
NORTH OF STATE HIGHWAY 215 IS IMPASSABLE DUE TO FLOODING.
CLOVERDALE ROAD NEAR STATE HIGHWAY 32. REDTOP ROAD SOUTH
OF SUMMERSET ROAD HAD WATER RUNNING OVER ROADWAY BUT WAS
STILL PASSABLE.
&&
WISELocal storm report, Sep 21, 7:50 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 2 ESE MINDENMINES 37.46N 94.55W
09/21/2009 BARTON MO DEPT OF HIGHWAYS
STATE ROUTE M ALONG THE LITTLE FORK CREEK CLOSED DUE TO
FLOODING.
&&
WISELocal storm report, Sep 21, 7:55 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD WNW FAIR GROVE 37.39N 93.16W
09/21/2009 GREENE MO DEPT OF HIGHWAYS
STATE ROUTE CC WEST OF HIGHWAY 65 CLOSED DUE TO FLOODING.
&&
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:20 PM CDT | Flash Flood Warning | SGF | Barry, Stone, Taney | 6 hr |
| Sep 21, 7:36 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 6 hr |
| Sep 21, 7:44 PM CDT | Flash Flood Warning | SGF | Barton, Greene, Jasper, Lawrence | 6 hr |
| Sep 21, 8:52 PM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Sep 22, 12:59 AM CDT | Areal Flood Warning | SGF | Barry, Stone, Taney | 9 hr |
| Sep 22, 1:57 AM CDT | Areal Flood Warning | SGF | Barton, Christian, Dallas, Douglas, Greene, Jasper and 6 more | 8 hr |
| Sep 22, 9:59 AM CDT | Areal Flood Warning | SGF | Barry, Christian, Dallas, Douglas, Greene, Howell and 7 more | 8 hr |
| Sep 22, 5:29 PM CDT | Areal Flood Warning | SGF | Barry | 19 hr |
| Sep 22, 5:38 PM CDT | Areal Flood Warning | SGF | Greene | 18 hr |
| Sep 22, 5:44 PM CDT | Areal Flood Warning | SGF | Douglas, Ozark | 18 hr |
| Sep 22, 6:55 PM CDT | Areal Flood Warning | SGF | Dallas, Laclede | 17 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.